Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 238, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 29, 2015, 5:56 PM CDT for Copiah County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2015, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 29, 2015, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 63 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:12 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 29, 3:12 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT MON JUN 29 2015 .SHORT TERM...TODAY THROUGH WEDNESDAY...DRY AIR IS CURRENTLY PARKED OVER MUCH OF THE AREA THIS AFTERNOON AS PWATS ARE GENERALLY AROUND 1.1-1.3 INCHES. MOISTURE IS BEGINNING TO INCREASE IN THE SOUTHWEST THOUGH...AND THIS TREND WILL CONTINUE THROUGH TONIGHT. A FAIRLY DEEP UPPER TROUGH IS SITUATED OVER THE EASTERN CONUS AND THE MODELS SUGGEST THAT THIS TROUGH WILL CONTINUE TO DEEPEN ACROSS THE AREA TONIGHT INTO TUESDAY AS A STRONG MID LEVEL SHORT WAVE MOVES INTO THE DELTA BY TUESDAY MORNING AND ACROSS THE AREA THROUGH THE DAY ON TUESDAY. THIS IS FAIRLY ANOMALOUS FOR THIS TIME OF YEAR ACROSS THE ARKLAMISS. THUNDERSTORM CHANCES WILL INCREASE ACROSS THE NORTH DURING THE EARLY MORNING HOURS AND ACROSS THE REMAINDER OF THE AREA TUESDAY AFTERNOON. WITH PLENTIFUL MOISTURE...TOTALS OF AROUND 28 AND LAPSE RATES NEAR 7.0 C/KM...STRONG TO SEVERE THUNDESTORMS LOOK LIKELY ACROSS MUCH OF THE AREA TUESDAY. THE HWO/GRAPHICASTS HAVE BEEN UPDATED TO REFLECT THIS. EXPECT MUCH OF THE THUNDERSTORMS ACTIVITY TO DIMINISH DURING THE EVENING HOURS...LEAVING PARTLY CLOUDY SKIES AND LOW TEMPERATURES IN THE LOW 70S TUESDAY NIGHT. ON TUESDAY NIGHT INTO WEDNESDAY MOISTURE WILL CONTINUE TO INCREASE WITH PWATS RANGING FROM 1.8-1.9 INCHES BY TUESDAY MORNING. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY AS ANOTHER WEAKER SHORT WAVE MOVES ACROSS THE AREA...BUT LAPSE RATES WILL NOT BE NEAR AS STEEP RANGING FROM AROUND 5.5-6.2 C/KM ALONG WITH INCREASED H500 HEIGHTS. A STRONG STORM OR TWO CANNOT BE RULED OUT WITH AFTERNOON HEATING...BUT DUE NOT EXPECT AS MUCH THUNDERSTORM ACTIVITY AS TUESDAY. DID NOT MAKE MANY CHANGES PAST WEDNESDAY...SO WILL INCLUDE THE PREVIOUS LONG TERM DISCUSSION BELOW./15/ .LONG TERM...AT MIDWEEK WE WILL HAVE AN AMPLIFIED PATTERN OF RIDGING OVER THE WESTERN CONUS AND TROUGHING OVER THE EASTERN CONUS. THE AXIS OF THE UPPER TROUGH WILL HAVE SHIFTED EAST OF THE REGION. THE AMPLIFIED UPPER LEVEL PATTERN WILL BRIEFLY BREAK DOWN AT MIDWEEK. OUR HEIGHTS WILL INCREASE FROM THE WEST AS THE MID LEVEL RIDGE SPREADS EAST. THE SURFACE RIDGE OVER THE NORTHERN GULF WILL BECOME ORIENTED MORE ALONG THE GULF COAST. TOGETHER THESE RIDGES WILL RESULT IN MORE ISOLATED COVERAGE OF DIURNAL CONVECTION. THERE REMAINS SOME TIMING DIFFERENCES IN THE MODELS BUT SEVERAL SHORT WAVES ARE EXPECTED TO SWING ACROSS OUR REGION THURSDAY THROUGH THE WEEKEND WHICH WILL AFFECT THE MEAN TROUGH OF THE EASTERN CONUS. THESE SHORTWAVES LOOKS TO HELP SUPPORT ANOTHER SURFACE BOUNDARY DROPPING TOWARD THE NORTHERN PORTIONS OF OUR CWA. THE CANADIAN AND GFS ARE FARTHER SOUTH AND WETTEST OVER THE CWA THURSDAY THROUGH FRIDAY. MODELS SUGGESTS THAT THIS BOUNDARY WILL STALL JUST NORTH OF OUR CWA THURSDAY AND REMAIN THE FOCUS FOR CONVECTION INTO SATURDAY. GREATEST RAIN CHANCES THURSDAY THROUGH SATURDAY IS EXPECTED OVER OUR NORTH. RIDGING SURFACE AND ALOFT IS EXPECTED TO STRENGTHEN OVER OUR CWA SUNDAY. THIS WILL RESULT IN WARMER AND DRIER CONDITIONS OVER OUR CWA ALONG WITH GENERALLY NORMAL HIGH AND LOW TEMPS./17/ && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 88 73 91 / 26 59 22 37 MERIDIAN 73 89 71 90 / 20 59 29 44 VICKSBURG 74 89 73 91 / 30 57 15 32 HATTIESBURG 74 90 73 91 / 24 54 24 47 NATCHEZ 74 89 73 90 / 24 52 15 37 GREENVILLE 74 90 73 91 / 39 50 23 28 GREENWOOD 73 88 72 88 / 35 54 26 36 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/BB
Hazardous weather outlook, Jun 29, 2:52 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 252 PM CDT MON JUN 29 2015 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>037-040>042-047- 302000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-WARREN- 252 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND NORTHWEST OF A RAYVILLE...TO YAZOO CITY...TO WET POINT LINE. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...LATE TONIGHT THROUGH TUESDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE VERY LATE TONIGHT THROUGH THE DAY TOMORROW AS AN UPPER AIR DISTURBANCE AND WEAK FRONTAL BOUNDARY IMPACT THE AREA. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION LATE TONIGHT THROUGH TUESDAY. LAZ023-025-MSZ038-039-043>046-048>059-062>066-072>074-302000- FRANKLIN-TENSAS-WINSTON-NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 252 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TUESDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TOMORROW...MAINLY LATE MORNING THROUGH AFTERNOON...AS AN UPPER AIR DISTURBANCE AND WEAK FRONTAL BOUNDARY IMPACT THE AREA. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY. LAZ024-026-MSZ060-061-302000- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN- 252 PM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 29, 2:31 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT MON JUN 29 2015
MSZ066-292000-
JONES MS-
231 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JONES COUNTY UNTIL
300 PM CDT...
AT 229 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR OVETT...OR 9 MILES SOUTHEAST OF ELLISVILLE...MOVING EAST AT 10
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OVETT AROUND 250 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RHODES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3147 8922 3160 8917 3160 8894 3143 8894
3143 8913
TIME...MOT...LOC 1929Z 279DEG 9KT 3150 8909
DCSpecial weather statement, Jun 29, 5:18 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT MON JUN 29 2015
LAZ026-292245-
CONCORDIA LA-
518 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CONCORDIA PARISH
UNTIL 545 PM CDT...
AT 518 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR FORT ADAMS...OR 13 MILES EAST OF SIMMESPORT...MOVING SOUTHEAST
AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CONCORDIA PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3100 9166 3102 9164 3104 9165 3104 9171
3116 9161 3113 9163 3111 9163 3107 9157
3104 9156 3102 9158 3100 9164 3097 9166
TIME...MOT...LOC 2218Z 303DEG 9KT 3105 9160
JCSpecial weather statement, Jun 29, 5:29 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT MON JUN 29 2015
LAZ023>025-292315-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-
529 PM CDT MON JUN 29 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN...WEST CENTRAL
TENSAS AND NORTH CENTRAL CATAHOULA PARISHES UNTIL 615 PM CDT...
AT 528 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
NEWLIGHT TO 7 MILES NORTH OF ENTERPRISE...AND MOVING SOUTH AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
ENTERPRISE AROUND 605 PM CDT.
COOTER POINT AROUND 615 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GILBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3193 9191 3197 9190 3197 9189 3200 9190
3204 9190 3207 9193 3208 9189 3213 9147
3193 9141 3184 9193 3193 9194
TIME...MOT...LOC 2228Z 344DEG 10KT 3205 9153 3200 9192
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:31 PM CDT | Special Weather Statement | JAN | Jones | 29 min |
| Jun 29, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 60 min |
| Jun 29, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 62 min |
| Jun 29, 5:18 PM CDT | Special Weather Statement | JAN | West Feliciana | 27 min |
| Jun 29, 5:29 PM CDT | Special Weather Statement | JAN | Franklin | 46 min |
| Jun 29, 6:28 PM CDT | Special Weather Statement | JAN | Richland | 32 min |
| Jun 29, 6:55 PM CDT | Special Weather Statement | JAN | Franklin | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.